I have been getting extremely strong hypnic jerks lately for the last 5-7 days that will go on all night. I will doze off, and within minutes start getting small twitches in my hands, arms, legs and feet. Within 15 minutes it has escalated to a full body jerk, resulting in me coming back to full consciousness, with my heart racing. After 20-30 minutes I can try to fall asleep again, only to have the cycle begin again, sometimes allowing me to sleep for 45 minutes, but usually not more than 20 minutes before the big jerk happens again.
I have a Mirena IUD that is nearing the end of my lifespan, and I've been told that they can cause strange reactions in the body in the last 6 months.
I am also taking zoloft 100 mg (1 po qd) and trazodone 100 mg (1/2-1 po qhs). D/c the trazodone last night, and for next three nights, until it clears my system, to eliminate it as the cause.
Anyone have any advice or ideas I haven't thought of?
Most likely the antidepressants. That happens when people drink alcohol or do other drugs too. Not saying that you are drinking but the drugs alter brain function so that goes without saying. I would have a consult with your Dr. that provides the nerve meds.
Answer by ILovemyPaulie at 11:30 AM on Jun. 2, 2012
Answer by Anonymous at 12:29 PM on Jun. 2, 2012
Check out some of the top posts today in Groups: